Tuesday, December 24, 2013
After doing my own research, I have decided not to prolong the Tamoxifen treatment. There just isn't enough research supporting the benefits for DCIS prevention at this time. I am hoping that when the treatment ends, my skin issues will go away. I will be able to more easily lose weight, and I am sure there were other side effects that insidiously creeped up on me that may disappear.
I would be lying if I said there isn't a bit of fear without the Tamoxifen that has been a shield of armor to protect me these past five years, but I have to hope that my body's immune system is stronger than any cancer cell, and that family history does not repeat itself.
Wishing all who read this is a joyous holiday and a very happy and HEALTHY 2014!
Posted by Jo Ann at 9:14 AM
Tuesday, June 18, 2013
I'm less than 6 months away from the end of the Tamoxifen Hormone Therapy. I have been looking forward to January 9, 2014 for a long time. While I haven't had severe reactions to the medication, I have experienced all the symptoms of estrogen depletion, and some are not all that comfortable. It has been fun to imagine all the positive changes once the therapy ends. So, you can imagine my surprise when the oncologist suggested moving forward with another 5 year course of Tamoxifen or another similar medication after this first course completes.
Her logic makes sense. New studies support extended hormone therapy to reduce the risk of recurrence with death for those of us who have had DCIS. Even though the percentage is small, no one knows which person is going to be in that cohort. Why take the risk if I did so well with the Tamoxifen? The other medication causes Osteoporosis, so I would need to have more dexascans done to stay on top of it,
She says we'll discuss it again in October when I go back for my next visit. I will have had a new dexa scan and mammogram just before that visit, and we'll make the decision at that time.
If any of you have been presented with this option, I'd love to hear what you have done and why? Happy Summer!
Posted by Jo Ann at 9:48 AM